[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 2010

Complete and Durable Clinical Response of Malignant Pyoderma to Tacrolimus in Combination With Dapsone and Prednisone

Arch Dermatol. 2010;146(1):102-103. doi:10.1001/archdermatol.2009.353

A 51-year-old previously healthy man was hospitalized for a rapidly progressive, painful eruption on the face, neck, trunk, arms, and thighs and partial destruction of the nasal cartilage. Prior to admission, he was treated with oral antibiotics and prednisone, 120 mg/d, for 4 weeks without response. Physical examination revealed numerous 2-mm to 2-cm papulopustules and skin ulcers arising on an erythematous base. Some of the ulcers had necrotic, crusted centers and boggy, violaceous borders (Figure, A). Active ulcers were present on the tongue, pharynx, and nasal mucosa. Extensive laboratory evaluation revealed only an elevated white blood cell count of 13 700/μL with 83% neutrophils and a C-reactive protein level of 105.2 mg/L. (To convert white blood cells to ×109 per liter, multiply by 0.001; to convert C-reactive protein to nanomoles per liter, multiply by 9.524.)

First Page Preview View Large
First page PDF preview
First page PDF preview
×